×

A Dirichlet type multi-point boundary value problem for second order ordinary differential equations. (English) Zbl 0847.34018

The author considers the second order ordinary differential equation (1) \(x'' (t)= f(t, x(t), x'(t))+ e(t)\), \(0< t< 1\), where \(f: [0, 1] \times \mathbb{R}^2\to \mathbb{R}\) satisfies the Carathéodory conditions and \(e\in L^1 [0, 1]\). He proves the existence of a solution to (1) which satisfies the multipoint boundary value condition (2) \(x(0)= 0\), \(x(1)= \sum^{m- 1}_{i= 1} a_i x(\xi_i)\), with \(a_i\in \mathbb{R}\), \(\xi_i\in (0, 1)\), \(i= 1, 2, \dots, m-2\), \(0< \xi_1< \xi_2< \dots< \xi_{m-2}< 1\). He directs his attention at the nonresonant case \(\sum^{m-2}_{i=1} a_i \xi_i\neq 1\). The existence results are proved by means of Mawhin’s version of the Leray-Schauder continuation theorem and complete the earlier ones by the author, S. K. Ntouyas and P. Ch. Tsamatos in [Nonlinear Anal., Theory Methods Appl. 23, No. 11, 1427-1436 (1994; Zbl 0815.34012)].

MSC:

34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations

Citations:

Zbl 0815.34012
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Gupta, C. P.; Ntouyas, S. K.; Tsamatos, P. C.H., On an m-point boundary value problem for second order ordinary differential equations, Nonlinear Analysis, 23, 11, 1427-1436 (1994) · Zbl 0815.34012
[2] Il’in, V. A.; Moiseev, E. I., Nonlocal boundary value problem of the first kind for a Sturm-Liouville operator in its differential and finite difference aspects, Diff. Eqns., 23, 7, 803-810 (1987) · Zbl 0668.34025
[3] Il’in, V. A.; Moiseev, E. I., Nonlocal boundary value problem of the second kind for a Sturm-Liouville operator, Diff. Eqns., 23, 8, 979-987 (1987) · Zbl 0668.34024
[4] Bitsadze, A. V., On the theory of nonlocal boundary value problems, Soviet Math. Dokl., 30, 1, 8-10 (1984) · Zbl 0586.30036
[5] Bitsadze, A. V., On a class of conditionally solvable nonlocal boundary value problems for harmonic functions, Soviet Math. Dokl., 31, 1, 91-94 (1985) · Zbl 0607.30039
[6] Bicadze, A. V.; Samarskii, A. A., On some simple generalizations of linear elliptic boundary problems, Soviet Math. Dokl., 10, 2, 298-400 (1969) · Zbl 0187.35501
[7] Gupta, C. P., A second order \(m\)-point boundary value problem at resonance, Nonlinear Analysis, 24, 10, 1483-1489 (1995) · Zbl 0824.34023
[10] Gupta, C. P.; Ntouyas, S. K.; Tsamatos, P. CH., Existence results for \(m\)-point boundary value problems, Diff. Eqns Dynam. Syst., 2, 4, 289-298 (1994) · Zbl 0877.34019
[11] Gupta, C. P.; Ntouyas, S. K.; Tsamatos, P. CH., Solvability of an \(m\)-point boundary value problem for second order ordinary differential equations, J. math. Analysis Applic., 189, 575-584 (1995) · Zbl 0819.34012
[12] Mawhin, J., Toplogical degree methods in nonlinear boundary value problems, (NSF-CBMS Regional Conference Series in Math. No. 40 (1979), Am. Math. Soc.: Am. Math. Soc. New York) · Zbl 0414.34025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.